Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Dynamical simplices and minimal homeomorphisms


Authors: Tomás Ibarlucía and Julien Melleray
Journal: Proc. Amer. Math. Soc. 145 (2017), 4981-4994
MSC (2010): Primary 54H20; Secondary 37B05
DOI: https://doi.org/10.1090/proc/13578
Published electronically: April 4, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a characterization of sets $ K$ of probability measures on a Cantor space $ X$ with the property that there exists a minimal homeomorphism $ g$ of $ X$ such that the set of $ g$-invariant probability measures on $ X$ coincides with $ K$. This extends theorems of Akin (corresponding to the case when $ K$ is a singleton) and Dahl (when $ K$ is finite-dimensional). Our argument is elementary and different from both Akin's and Dahl's.


References [Enhancements On Off] (What's this?)

  • [A] Ethan Akin, Good measures on Cantor space, Trans. Amer. Math. Soc. 357 (2005), no. 7, 2681-2722 (electronic). MR 2139523, https://doi.org/10.1090/S0002-9947-04-03524-X
  • [BDK] Sergey Bezuglyi, Anthony H. Dooley, and Jan Kwiatkowski, Topologies on the group of homeomorphisms of a Cantor set, Topol. Methods Nonlinear Anal. 27 (2006), no. 2, 299-331. MR 2237457
  • [BK] S. Bezuglyi and J. Kwiatkowski, Topologies on full groups and normalizers of Cantor minimal systems, Mat. Fiz. Anal. Geom. 9 (2002), no. 3, 455-464. MR 1949801
  • [BM] S. Bezuglyi and K. Medynets, Full groups, flip conjugacy, and orbit equivalence of Cantor minimal systems, Colloq. Math. 110 (2008), no. 2, 409-429. MR 2353913, https://doi.org/10.4064/cm110-2-6
  • [D1] H. Dahl, Dynamical Choquet simplices and Cantor minimal systems, Cantor minimal systems and AF-equivalence relations, PhD thesis, Copenhagen, 2008. Available at http://hdl.handle.net/11250/249732.
  • [D2] Tomasz Downarowicz, The Choquet simplex of invariant measures for minimal flows, Israel J. Math. 74 (1991), no. 2-3, 241-256. MR 1135237, https://doi.org/10.1007/BF02775789
  • [DU] J. Diestel and J. J. Uhl Jr., Vector measures, with a foreword by B. J. Pettis, Mathematical Surveys, No. 15, American Mathematical Society, Providence, R.I., 1977. MR 0453964
  • [E] Edward G. Effros, Dimensions and $ C^{\ast } $-algebras, CBMS Regional Conference Series in Mathematics, vol. 46, Conference Board of the Mathematical Sciences, Washington, D.C., 1981. MR 623762
  • [GPS1] Thierry Giordano, Ian F. Putnam, and Christian F. Skau, Topological orbit equivalence and $ C^*$-crossed products, J. Reine Angew. Math. 469 (1995), 51-111. MR 1363826
  • [GPS2] Thierry Giordano, Ian F. Putnam, and Christian F. Skau, Full groups of Cantor minimal systems, Israel J. Math. 111 (1999), 285-320. MR 1710743, https://doi.org/10.1007/BF02810689
  • [GW] Eli Glasner and Benjamin Weiss, Weak orbit equivalence of Cantor minimal systems, Internat. J. Math. 6 (1995), no. 4, 559-579. MR 1339645, https://doi.org/10.1142/S0129167X95000213
  • [HPS] Richard H. Herman, Ian F. Putnam, and Christian F. Skau, Ordered Bratteli diagrams, dimension groups and topological dynamics, Internat. J. Math. 3 (1992), no. 6, 827-864. MR 1194074, https://doi.org/10.1142/S0129167X92000382
  • [K] Wolfgang Krieger, On a dimension for a class of homeomorphism groups, Math. Ann. 252 (1979/80), no. 2, 87-95. MR 593623, https://doi.org/10.1007/BF01420115
  • [R] Walter Rudin, Functional analysis, McGraw-Hill Series in Higher Mathematics, McGraw-Hill Book Co., New York-Düsseldorf-Johannesburg, 1973. MR 0365062

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 54H20, 37B05

Retrieve articles in all journals with MSC (2010): 54H20, 37B05


Additional Information

Tomás Ibarlucía
Affiliation: Université de Lyon, Université Claude Bernard – Lyon 1, Institut Camille Jordan, CNRS UMR 5208, 43 boulevard du 11 novembre 1918, 69622 Villeurbanne Cedex, France

Julien Melleray
Affiliation: Université de Lyon, Université Claude Bernard – Lyon 1, Institut Camille Jordan, CNRS UMR 5208, 43 boulevard du 11 novembre 1918, 69622 Villeurbanne Cedex, France
Address at time of publication: Institut de Math’ematiques de Jussieu–PRG, Université Paris 7, case 7012, 75205 Parist cedex 13, France

DOI: https://doi.org/10.1090/proc/13578
Keywords: Cantor dynamics, minimal homeomorphism, dynamical simplex, invariant measures, Kakutani-Rokhlin partitions
Received by editor(s): December 11, 2015
Received by editor(s) in revised form: October 28, 2016
Published electronically: April 4, 2017
Additional Notes: Research partially supported by Agence Nationale de la Recherche projects GruPoLoCo (ANR-11-JS01-0008) and ValCoMo (ANR-13-BS01-0006).
Communicated by: Nimish Shah
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society